Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 113, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 10, 2007, 2:02 AM CDT for Harper County, Kansas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2007, 2:02 AM CDT (07:02 UTC)
- Expired
- Jun 10, 2007, 2:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Harper County, KS
The radar
The Vance AFB radar (KVNX), 43 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 2:15 AM CDT | HAIL 1 | 13 Ssw Attica, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 7.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2975 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 100704 SVRICT KSC077-100730- /O.NEW.KICT.SV.W.0113.070610T0702Z-070610T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 202 AM CDT SUN JUN 10 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 230 AM CDT. * AT 157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR CORWIN...OR 17 MILES SOUTHEAST OF MEDICINE LODGE...AND MOVING SOUTH AT 40 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... CORWIN...WALDRON. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. LAT...LON 3721 9807 3721 9836 3699 9835 3700 9797 $$
2 follow-up statements
000 WWUS53 KICT 100721 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 220 AM CDT SUN JUN 10 2007 KSC077-100730- /O.CON.KICT.SV.W.0113.000000T0000Z-070610T0730Z/ HARPER KS- 220 AM CDT SUN JUN 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN HARPER COUNTY UNTIL 230 AM CDT... AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 75 MPH. THIS STORM WAS LOCATED NEAR CORWIN...OR 16 MILES SOUTHWEST OF ANTHONY...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR WALDRON BY 225 AM CDT. THE TOWN OF CORWIN AND RURAL SOUTHWESTERN HARPER COUNTY ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3721 9807 3721 9836 3699 9835 3700 9797 $$ CARUSO
000 WWUS53 KICT 100737 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 237 AM CDT SUN JUN 10 2007 KSC077-100747- /O.EXP.KICT.SV.W.0113.000000T0000Z-070610T0730Z/ HARPER KS- 237 AM CDT SUN JUN 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARPER COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 234 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3721 9807 3721 9836 3699 9835 3700 9797 $$ CARUSO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 12:08 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 10, 12:08 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1208 AM CDT SUN JUN 10 2007 .AVIATION... ANTICIPATING FAIRLY NUMEROUS THUNDERSTORM ACTIVITY TONIGHT ACROSS THE AREA. DECIDED TO GO VCTS MOST AREAS...AND WITH THUNDERSTORM CLUSTER TO THE SOUTH AND WEST OF WICHITA...DECIDED TO GO WITH A TEMPO GROUP AT ICT. NOT ANTICIPATING WIDESPREAD SEVERE ACTIVITY...BUT SMALL HAIL...GUSTY WINDS...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL WILL DEFINITELY BE POSSIBLE. ADDITIONAL ACTIVITY MAY DEVELOP OVER EASTERN/NORTHEAST KANSAS WITHIN THE NEXT 2-3 HOURS. KLEINSASSER && .PREV DISCUSSION... /ISSUED 1030 PM CDT SAT JUN 9 2007/ UPDATE... WILL SEND OUT ANOTHER QUICK UPDATE. NUMEROUS THUNDERSTORM ACTIVITY NOW GETTING GOING ACROSS NORTHERN OKLAHOMA/SOUTHERN KANSAS IN AN EAST/WEST FASHION...LIKELY BEING AIDED BY INTENSIFYING LOW-LEVEL JET ON NORTHERN EDGE OF BEST INSTABILITY. 500M AGL PROFILERS AND SURFACE DATA ALSO INDICATE A SUBTLE EAST/WEST BOUNDARY ACROSS NORTHERN OKLAHOMA. ACTIVITY OVER NORTHEAST OK IS DISSIPATING...LIKELY BECAUSE IT WAS DIURNAL IN NATURE AND LOW-LEVEL JET HASNT FOCUSED THAT FAR EAST YET. GIVEN MARGINAL DEEP LAYER SHEAR AND GOOD INSTABILITY...THIS ACTIVITY MAY PRODUCE MARGINALLY SEVERE HAIL...AS WELL AS TORRENTIAL RAINFALL AND GUSTY WINDS. MEANWHILE...SQUALL LINE CONTINUES TO PROGRESS EAST/SOUTHEAST ACROSS SOUTHWEST KANSAS. CORFIDI VECTORS CONTINUE TO POINT THIS COMPLEX TOWARD SOUTHWEST PORTIONS OF THE FORECAST AREA. FOR THE MOST PART...ACTIVITY HASNT BEEN SEVERE FOR QUITE SOME TIME NOW...LIKELY DUE TO COLD POOL/SHEAR IMBALANCE...EVIDENT IN GUST FRONT SURGING OUT AHEAD OF CURRENT CONVECTION. ANTICIPATE MUCH OF THE SAME TO CONTINUE AS IT POSSIBLY MOVES INTO THE FORECAST AREA LATER TONIGHT. ALL IN ALL...NOT ANTICIPATING WIDESPREAD SEVERE TONIGHT...BUT CANT RULE OUT A WARNING OR TWO. THINKING SIGNIFICANT WEATHER ALERTS WILL HANDLE A MAJORITY OF ACTIVITY. KLEINSASSER PREV DISCUSSION... /ISSUED 907 PM CDT SAT JUN 9 2007/ UPDATE... OUTFLOW BOUNDARY CONTINUES TO APPROACH SOUTHEAST KANSAS FROM THE SOUTH. MAY SEE A FEW STORMS DEVELOP ALONG AND BEHIND THIS BOUNDARY OVER THE NEXT FEW HOURS...BUT THINKING THREAT IS SLOWLY WANING DUE TO LOSS OF DAYTIME HEATING AND WEAK SHEAR. COULD SEE SMALL HAIL AND GUSTY WINDS WITH THIS ACTIVITY. ANOTHER AREA OF STORMS IS CURRENTLY PROGRESSING EAST ACROSS WEST/SOUTHWEST KANSAS...LIKELY BEING AIDED BY A WEAK MID/UPPER LEVEL DISTURBANCE. ACTIVITY HAS QUICKLY EVOLVED INTO A SQUALL LINE. GIVEN EAST/SOUTHEAST FORWARD PROPAGATION VECTORS AND STORMS MOVING INTO BETTER MOISTURE/INSTABILITY...DO NOT SEE A REASON WHY THIS ACTIVITY WONT MAKE IT INTO WEST/SOUTHWEST PORTIONS OF THE FORECAST AREA BY MIDNIGHT OR SO. HOWEVER...GIVEN MARGINAL SHEAR...WOULD EXPECT COLD POOLS TO EVENTUALLY OUTRUN THE CONVECTION...WANING THREAT FOR WIDESPREAD SEVERE WIND GUSTS. A THIRD AREA OF STORMS MAY DEVELOP LATE TONIGHT ACROSS NORTHEAST KS ALONG NOSE OF GREATEST LOW-LEVEL MOISTURE TRANSPORT...AND CLOSER TO NORTHERN/EASTERN EDGE OF MID-LEVEL CAP. THIS ACTIVITY MAY HAVE THE POTENTIAL TO PRODUCE MARGINALLY SEVERE HAIL GIVEN SLIGHTLY BETTER SHEAR. KLEINSASSER PREV DISCUSSION... /ISSUED 640 PM CDT SAT JUN 9 2007/ AVIATION... 00Z TAFS...VFR CONDITIONS FOR THE MOST PART EXPECTED OVER THE NEXT 24 HOURS. HOWEVER...FAIRLY DRAMATIC LOW-LEVEL MOISTURE RETURN IS CURRENTLY UNDERWAY ACROSS THE FORECAST AREA...AND STRONG 850MB MOISTURE TRANSPORT SHOULD CONTINUE THROUGH THE NIGHT. CONSEQUENTLY...AN ISOLATED THUNDERSTORM OR TWO CANNOT BE RULED OUT ACROSS THE FORECAST AREA. ADDITIONALLY...THUNDERSTORM ACTIVITY CURRENTLY OVER WESTERN KANSAS/EASTERN COLORADO MAY BE ABLE TO SUSTAIN ITSELF EASTWARD AMIDST STRENGTHENING LOW-LEVEL JET AND INCREASING INSTABILITY. IF THIS ACTIVITY CAN MAKE IT INTO THE FORECAST AREA...IT WONT BE UNTIL LATE TONIGHT. ALL IN ALL...THUNDERSTORM THREAT TONIGHT APPEARS TOO LOW/CONDITIONAL TO WARRANT VCTS WORDING IN TAFS. KLEINSASSER PREV DISCUSSION... /ISSUED 312 PM CDT SAT JUN 9 2007/ DISCUSSION... MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES FOR THE NEXT WEEK. TONIGHT: WEAK UPPER DISTURBANCE WILL MOVE THROUGH THE REGION TONIGHT. SOUNDINGS ARE SHOWING A DECENT CAP THROUGH THE NIGHT ACROSS THE FORECAST AREA. BUT WITH THE LOW LEVEL JET BRINGING MOISTURE FROM THE SOUTH...WOULD NOT BE SURPRISED TO SEE A FEW STORMS THIS EVENING. KEPT THE PRECIPITATION CHANCES LOW SINCE WE EXPECT ANY THUNDERSTORMS THAT DO DEVELOP WILL BE ISOLATED. WHILE EXPECTATIONS FOR SEVERE WEATHER ARE LOW...IT IS POSSIBLE THAT THERE COULD BE SOME PENNY SIZE HAIL IN ONE OR TWO OF THE STORMS LATE TONIGHT. SUNDAY-MONDAY: DEWPOINTS INCREASE THROUGH THE NIGHT TONIGHT...AND WITH MORE MOISTURE AVAILABLE WOULD EXPECT TO SEE MORE WIDESPREAD CONVECTION BY SUNDAY AFTERNOON. AT THIS TIME IT DOES NOT LOOK LIKE WIDESPREAD SEVERE STORMS...AS THERE WILL BE NO WELL DEFINED BOUNDARY IN THE AREA. IF THERE ARE ANY SEVERE STORMS IN THE FORECAST AREA...WOULD EXPECT THEM TO BE ACROSS THE NORTHEAST PART OF THE AREA. TUESDAY-FRIDAY: ABOVE NORMAL TEMPERATURES STILL LOOK REASONABLE FOR NEXT WEEK...HOWEVER THE TEMPERATURES MAY NOT BE QUITE AS WARM AS WE ORIGINALLY THOUGHT IF THERE ARE MORE CLOUDS AROUND. THIS WILL BE SOMETHING TO KEEP AN EYE ON. PRECIPITATION CHANCES ARE LOOKING MORE PROMISING FOR TUESDAY AND WEDNESDAY. GFS BRINGS THE SURFACE LOW A LITTLE FURTHER EAST NOW BEFORE IT STALLS OVER WESTERN KANSAS. FORECAST SOUNDINGS ARE SHOWING DEEPER MOISTURE THROUGH THE ATMOSPHERE AS WELL. WE INCREASED THE CHANCES FOR PRECIPITATION TO ACCOUNT FOR THIS. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 89 70 91 / 30 20 20 30 HUTCHINSON 69 89 71 91 / 30 20 20 30 NEWTON 69 89 70 90 / 30 30 20 30 ELDORADO 69 88 69 90 / 30 30 20 30 WINFIELD-KWLD 69 89 70 91 / 30 20 20 30 RUSSELL 68 90 71 92 / 30 30 20 30 GREAT BEND 69 90 71 92 / 30 20 20 30 SALINA 69 90 70 90 / 30 30 30 30 MCPHERSON 68 90 70 90 / 30 30 30 30 COFFEYVILLE 69 88 70 89 / 30 30 20 30 CHANUTE 68 87 69 88 / 30 30 30 30 IOLA 68 87 69 88 / 30 30 30 30 PARSONS-KPPF 69 87 70 89 / 30 30 20 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 9, 9:11 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 911 PM CDT SAT JUN 9 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-110315- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 911 PM CDT SAT JUN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FORECAST AREA TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER...THE STRONGEST ACTIVITY MAY PRODUCE 50 MPH WINDS AND NICKEL SIZE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE FROM SUNDAY THROUGH FRIDAY...AS A SUMMERTIME PATTERN SETTLES OVER THE AREA. STRONG THUNDERSTORMS WILL BE POSSIBLE ANY AFTERNOON AND EARLY EVENING DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ADK
In the hours before
Special weather statement, Jun 9, 11:27 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1127 PM CDT SAT JUN 9 2007 KSZ082-091-100515- HARPER-KINGMAN- 1127 PM CDT SAT JUN 9 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER AND KINGMAN COUNTIES... AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ATTICA...OR 13 MILES NORTHWEST OF ANTHONY...AND MOVING NORTH AT 10 MPH. PENNY TO NICKEL SIZE HAIL...WINDS OF 40 TO 50 MPH AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOWERTON
Special weather statement, Jun 10, 12:14 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1214 AM CDT SUN JUN 10 2007 KSZ091-100615- HARPER- 1214 AM CDT SUN JUN 10 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHERN HARPER COUNTY... AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ATTICA...OR 13 MILES NORTHWEST OF ANTHONY...AND MOVING NORTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...TORRENTIAL RAIN AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOWERTON
Local storm report, Jun 10, 12:50 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1250 AM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 AM HAIL GODDARD 37.66N 97.58W
06/10/2007 E1.00 INCH SEDGWICK KS CO-OP OBSERVER
&&
JMCLocal storm report, Jun 10, 1:15 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
115 AM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM FLOOD ATTICA 37.24N 98.23W
06/10/2007 HARPER KS LAW ENFORCEMENT
FLOODING WAS REPORTED IN THE TOWN OF ATTICA.
&&
JMCSpecial weather statement, Jun 10, 1:57 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 157 AM CDT SUN JUN 10 2007 KSZ091-100730- HARPER- 157 AM CDT SUN JUN 10 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER COUNTY... AT 152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAZELTON...OR 14 MILES SOUTHEAST OF MEDICINE LODGE...AND MOVING SOUTH AT 60 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE... OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOWERTON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:34 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 41 min |
| Jun 10, 12:50 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 36 min |
| Jun 10, 12:58 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 35 min |
| Jun 10, 1:14 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 61 min |
| Jun 10, 1:24 AM CDT | Flash Flood Warning | ICT | Harper | 5 hr |
| Jun 10, 2:39 AM CDT | Flash Flood Warning | ICT | Harper | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.